Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 28, NWS Springfield, MO

May 1, 2019Cherokee County, Kansas

NWS Springfield, MO issued this river flood warning at May 1, 2019, 12:41 AM CDT for Cherokee County, Kansas. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
May 1, 2019, 12:41 AM CDT (05:41 UTC)
Expired
May 3, 2019, 10:35 AM CDT
In force
58 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, KS

The radar

The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Baxter Springs (BXTK1).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07187600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 1, 12:29 AM CDT, 12 minutes earlier.

Area forecast discussion, May 1, 12:29 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1229 AM CDT Wed May 1 2019

...AVIATION UPDATE...

.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Apr 30 2019

Rather active pattern setting up across the area at mid afternoon.
Several supercells have initiated over NE OK and have moved into
the area. The RUC is indicating that instability as well as the h8
winds will continue to increase from late this afternoon into this
evening. With 0-6km bulk shear values around 50 kts at this
time...all modes of severe weather will be possible.

Surface front is currently situated from about Ft. Scott KS to
Rolla. The warm front will lift northward overnight as a surface
wave moves up the front...however...the cold front will remain
anchored over southeast Kansas as the wave moves up the front.
This will create a heavy rain scenario over southeast Kansas and
western Missouri as cells will continue to train along the front.

As the night progresses...models are hinting at the supercells
eventually evolving into a more linear mode of convection during
the overnight hours. This will increase the damaging wind and
QLCS tornado threat as well. As the line moves through...it should
stabilize the atmosphere into the morning but with the heating of
the day...could see another round of severe weather developing
tomorrow afternoon.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CDT Tue Apr 30 2019

As the main upper level wave begins to eject into the Plains on
Thursday...the surface front will begin to make some eastward
progress. The front should push through the region Thursday night
into Friday. However...it may be Saturday morning before the rain
finally pushes completely out of the area.

We then have about a 24-hr break before the pattern repeats itself
once again. A surface front moves southward into the region on
Sunday...stalls...and meanders across the region through the
remainder of the forecast period. An upper low digs into the
longwave trough over southern California and puts us back into
southwest flow.

Temperatures for the most part will hold fairly steady with highs
in the 70s and lows in the 50s. Day-to-day variations will be
dependent upon cloud cover and rainfall.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)

Pilots flying in and out of the southwest will be dealing with
rain and thunderstorms a good portion of the night.

The severe weather has shifted out of the area, however, flight
conditions will remain limited due to rain and low cloud cover.

Rain should end at the TAF sites sometime later this morning.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Cramer
Hazardous weather outlook, May 1, 12:35 AM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1235 AM CDT Wed May 1 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020545-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1235 AM CDT Wed May 1 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited thunderstorm wind damage risk.
  Significant flooding risk.
  Elevated lightning risk.

DISCUSSION...

A line of thunderstorms will continue to push southeast across
south-central Missouri through 3 AM. Locally damaging winds and
an isolated tornado threat will persist mainly south of a Winona
to West Plains line.

Meanwhile, significant flooding will persist overnight across much
of the Missouri Ozarks and southeastern Kansas. This will include
the flooding of numerous creeks, streams, and low water
crossings. Some flooding across the area will be significant.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential for severe thunderstorms and flooding will then
continue from Wednesday afternoon into Wednesday night. This
includes the potential for large hail, damaging winds, and
isolated tornadoes.

The risk for thunderstorms will then persist into Thursday and
Friday. The potential for severe storms and flooding is unclear
at this time. There are then limited chances for thunderstorms
early next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Local storm report, Apr 30, 7:15 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     FRONTENAC               37.46N 94.69W
04/30/2019                   CRAWFORD           KS   FIRE DEPT/RESCUE

            SEVERAL POWER POLES DOWN RANDOMLY THROUGHOUT
            FRONTENAC AND EASTERN CRAWFORD COUNTY.

&&

DSA
Local storm report, Apr 30, 7:21 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     SQUIRES                 36.85N 92.62W
04/30/2019                   DOUGLAS            MO   FIRE DEPT/RESCUE

            TREES DOWN ALONG HIGHWAY JJ SOUTHWEST OF
            SQUIRES. SUBSEQUENT REPORTS OF A BARN
            DESTROYED AND POWER LINES DOWN AS WELL.
            DAMAGE WAS COINCIDENT WITH AN POSSIBLE
            TORNADO SIGNATURE FROM DOPPLER RADAR.

&&

SR
Local storm report, Apr 30, 7:36 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      CARTHAGE                37.18N 94.32W
04/30/2019                   JASPER             MO   PUBLIC

            MEDIA PARTNER REPORTS MULTIPLE VEHICLES
            STALLED DUE TO FLOODED ROADWAYS, ESPECIALLY
            ON CENTRAL AVE (HWY 96).

&&
Local storm report, Apr 30, 7:59 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     FLASH FLOOD      1 W STOCKTON            37.70N 93.82W
04/30/2019                   CEDAR              MO   EMERGENCY MNGR

            PORTIONS OF HWY 32 EASTBOUND INTO STOCKTON
            ARE IMPASSABLE DUE TO FLASH FLOODING. THERE
            ARE ALSO SEVERAL COUNTY ROADS AND A FEW CITY
            STREETS FLOODED.

&&
Local storm report, Apr 30, 9:28 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     ROGERSVILLE             37.12N 93.06W
04/30/2019                   WEBSTER            MO   TRAINED SPOTTER

            TWO PEOPLE TRAPPED IN A BUILDING. RESCUE IN
            PROGRESS.

&&

MMT
Local storm report, Apr 30, 9:44 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TORNADO          3 E FREMONT HILLS       37.07N 93.20W
04/30/2019                   CHRISTIAN          MO   PUBLIC

            ROOFS OFF HOMES NEAR HWY NN AND E WATERFORD
            BLVD IN NORTH OZARK. DELAYED REPORT.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:01 PM CDTFlash Flood WarningSGFChristian, Douglas, Stone, Taney6 hr
Apr 30, 7:13 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more47 min
Apr 30, 7:19 PM CDTTornado WarningSGFTexas, Wright41 min
Apr 30, 7:27 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Greene, Polk48 min
Apr 30, 7:30 PM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Jasper, Lawrence6 hr
Apr 30, 7:31 PM CDTTornado WarningSGFDade29 min
Apr 30, 7:39 PM CDTTornado WarningSGFGreene, Polk24 min
Apr 30, 7:40 PM CDTFlash Flood WarningSGFWebster, Wright5 hr
Apr 30, 7:41 PM CDTTornado WarningSGFDade, Greene, Lawrence34 min
Apr 30, 7:51 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 2 more54 min
Apr 30, 7:52 PM CDTFlash Flood WarningSGFBenton, Camden, Cedar, Dade, Hickory, Morgan and 2 more6 hr
Apr 30, 7:54 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton51 min
Apr 30, 7:59 PM CDTTornado WarningSGFTexas, Wright46 min
Apr 30, 8:00 PM CDTFlash Flood WarningSGFBarry, Dade, Jasper, Lawrence, McDonald, Newton6 hr
Apr 30, 8:07 PM CDTTornado WarningSGFGreene, Polk38 min
Apr 30, 8:09 PM CDTTornado WarningSGFChristian, Greene, Stone51 min
Apr 30, 8:11 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Polk49 min
Apr 30, 8:20 PM CDTTornado Warning Considerable damage threatSGFGreene25 min
Apr 30, 8:26 PM CDTTornado WarningSGFDallas, Polk17 min
Apr 30, 8:29 PM CDTTornado WarningSGFWebster27 min
Apr 30, 8:33 PM CDTTornado WarningSGFDallas, Laclede27 min
Apr 30, 8:39 PM CDTAreal Flood AdvisorySGFGreene6 hr
Apr 30, 8:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney50 min
Apr 30, 8:45 PM CDTFlash Flood WarningSGFTexas, Wright6 hr
Apr 30, 8:48 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Webster, Wright42 min
Apr 30, 8:52 PM CDTTornado WarningSGFChristian, Taney23 min
Apr 30, 8:52 PM CDTTornado WarningSGFDouglas23 min
Apr 30, 9:05 PM CDTTornado WarningSGFCamden, Laclede, Pulaski25 min
Apr 30, 9:06 PM CDTSevere Thunderstorm WarningSGFChristian, Webster, Wright39 min
Apr 30, 9:11 PM CDTTornado WarningSGFLaclede, Wright34 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney46 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSGFCamden, Miller28 min
Apr 30, 9:20 PM CDTTornado WarningSGFDouglas, Webster, Wright25 min
Apr 30, 9:23 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski, Texas52 min
Apr 30, 9:31 PM CDTSevere Thunderstorm WarningSGFTexas, Wright44 min
Apr 30, 9:35 PM CDTTornado WarningSGFDouglas, Howell, Texas, Wright40 min
Apr 30, 9:37 PM CDTRiver Flood WarningSGFCedar3 days
Apr 30, 9:37 PM CDTRiver Flood WarningSGFShannon26 hr
Apr 30, 9:52 PM CDTTornado WarningSGFPhelps, Pulaski, Texas23 min
Apr 30, 9:58 PM CDTAreal Flood WarningSGFBarton, Jasper, Vernon36 hr
Apr 30, 9:58 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas47 min
Apr 30, 10:07 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Shannon, Texas53 min
Apr 30, 10:09 PM CDTAreal Flood WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 3 more36 hr
Apr 30, 10:15 PM CDTAreal Flood WarningSGFCamden, Laclede, Maries, Miller, Morgan, Phelps and 1 more36 hr
Apr 30, 10:20 PM CDTAreal Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 2 more36 hr
Apr 30, 10:24 PM CDTTornado WarningSGFDent, Phelps21 min
Apr 30, 10:27 PM CDTTornado WarningSGFShannon, Texas33 min
Apr 30, 10:36 PM CDTSevere Thunderstorm WarningSGFDent39 min
Apr 30, 10:49 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon56 min
Apr 30, 11:03 PM CDTAreal Flood WarningSGFDouglas, Ozark, Webster, Wright59 hr
Apr 30, 11:17 PM CDTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas36 hr
May 1, 1:48 AM CDTRiver Flood WarningSGFPhelps4 days
May 1, 2:26 AM CDTRiver Flood WarningSGFMcDonald59 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper48 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper49 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper, Newton41 hr
May 1, 8:24 AM CDTRiver Flood WarningSGFShannon43 hr
May 1, 9:12 AM CDTRiver Flood WarningSGFPulaski28 hr
May 1, 9:12 AM CDTRiver Flood WarningSGFPulaski39 hr

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.